| Model Number |
BEA28-120/I20-40 |
| Medical Device Problem Code |
Separation Problem (4043)
| Health Effect - Clinical Codes |
Low Blood Pressure/ Hypotension (1914); Failure of Implant (1924); Rupture (2208)
| Date of Event |
07/08/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, vela suprarenal, and (2) two limb stent graft's to treat an abdominal aortic aneurysm (aaa).Approximately three (3) years post initial procedure, the patient was brought into the (er) emergency room with a rupture and a type 3a endoleak.The physician elected to do a re-intervention and implanted an afx vela infrarenal.The patient was reported as being stable post-secondary procedure.
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, vela suprarenal, and (2) two limb stent graft's to treat an abdominal aortic aneurysm (aaa).Approximately three (3) years post initial procedure, the patient was brought into the (er) emergency room with a rupture and a type 3a endoleak.The physician elected to do a re-intervention and implanted an afx vela infrarenal.The patient was reported as being stable post-secondary procedure.Additional clarification to reported event: patient also presented with hypotension at time of reported event, and the type iiia endoleak was accompanied by complete component separation.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported type iiia endoleak (of the aortic components), rupture of the aorta and secondary endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.A likely contributing factor to the aortic rupture is that the patient was lost to follow-up for three years.Procedure-related harms, device, user, procedure, or anatomy relatedness of this event could not be determined with the medical records available for review.The final patient status was reported as discharged home on the first post operative day following a secondary endovascular procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: b5 describe event or problem g4 awareness date h6 evaluation result codes; remove 3233 h6 evaluation conclusion codes; remove 11.